Thursday, October 10, 2013

Massive pain...or is it withdrawal?

Ellie has been crying and moaning all morning.  We have given her tylenol, oxycodone and morphine.  Her heartrate and respirations (breaths per minute) are still high.

We have increased her regularly scheduled baclofen dose.

She is asleep now, but her heartrate is still high.

It is nearly impossible to tell if she is in pain or withdrawal.  The rehab team says assume it is withdrawal and treat it, then treat the pain.  They also said as long as you are still breathing OK, you really can't overdose on baclofen.  There are recommended amounts, but you can go higher.

She does not cry or moan hardly ever...so you know this is really serious.

They are still planning on moving us back to NTU (Neuroscience Trauma Unit) at some point today .

1 comment:

Amy said...

Thank goodness for pain medications. Hope they figure out the right amount she needs in order to be comfortable.